This is for Lou Lou - tin man effect

Status
Not open for further replies.

mookyred

Active member
Joined
Jul 23, 2006
Messages
76
Reason
DX UMND/PLS
Diagnosis
01/2007
Country
US
State
Florida and Pennsylvania
I read a post of yours and you said you had the tin man effect. I had that too for a couple of years. I'd startle and body would go rigid and I would fall with no bending. What helped me was physical therapy and diazapam. I would not take baclofen, not that I'm telling you not to take it, but diazapam stopped that tin man effect. Actually, you can take both. However, I would think you'd have to reduced some of the baclofen. If I don't take diazapam, the tin man will come back.

The reason I finally insisted on it was the fact that at one point they thought I had stiffpersons syndrome, which the tin man effect is common symptom. Diazapam is the ONLY treatment for Stiffperson's syndrome. Well, I took it and am up to 3mg's 3 times a day. My spasticity at present time is not that bad. It is the only medication I take. I go to an ALS clinic and would not agree to baclofen, so comprised with diazapam. It and physical therapy were life savers for me....no more tin man. Diazapam and PT = much improved me!
 

LouLou

Active member
Joined
Jul 11, 2011
Messages
91
Reason
DX UMND/PLS
Diagnosis
06/2011
Country
US
State
Washington
At my last visit with the nurse at the University clinic, we discussed the falls that I was having. The nurse said I could be falling more easily since the startle reflex kicks in when you feel the slightest possibility that you are falling. Makes sense. So then you have no time to correct yourself when your body is totally stiff! Just the other day at work someone came around the corner and literally ran right in to me. It was one of the worst of the startle reflexes that I've had. It is so wierd!
 

mookyred

Active member
Joined
Jul 23, 2006
Messages
76
Reason
DX UMND/PLS
Diagnosis
01/2007
Country
US
State
Florida and Pennsylvania
The nurse is partially right, but I tell you, I have been to John Hopkin's, University of Michigan, Mt. Siani in NY, National Institute of Health, and Penn State Hershey Medical Center. The National Institute of Health are the one's who said I could have a seronegative form of Stiffperson's syndrome and the only treatment was Diazapam. I didn't take it until 2007 or 2008. There is an antibody associated with Stiffperson's and I didn't have it. Small does of diazapam did the trick for me. Yes, some of it could be psychological, but I tell you diazapam is the answer. No tin man for me anymore! My kids were amazed at the difference. Look up Stiffperson's syndrome. Thanks for responding.

Mary Kay
 
Status
Not open for further replies.
Top

AdBlock Detected

We get it, advertisements are annoying!

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience please take a moment to disable your AdBlocker.

I've Disabled AdBlock
No Thanks